Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1979, Volume 47, Issue 4

Comparisons of Normal and Logistic Models in the Bivariate Dichotomous Analysis<957:CONALM>2.0.CO;2-9
p. 957-976

Kimio Morimune

This article first illuminates possible discrepancies between normal and logistic models in the bivariate dichotomous case of qualitative response analyses. Then a Cox-type test statistic for separate families of hypotheses is proposed for the purpose of comparing the two models. An asymptotic distribution of the new test statistic is derived, and also the consistency of the test is shown. Before applying the Cox-type tests to actual data, Berkson's minimum chi-square estimators of the two models are explained in Section 3. In Section 4, logistic, normal, and linear models are worked out for a set of economic data, and the Cox-type tests are applied to compare them.

Log In To View Full Content